Alert archive / Colorado / Flash Flood Warnings in 2013

Flash Flood Warning 1, NWS Pueblo, CO

July 1, 2013El Paso County, Colorado

NWS Pueblo, CO issued this flash flood warning at Jul 1, 2013, 4:28 PM MDT for El Paso County, Colorado. It was in force for 3 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 1, 2013, 4:28 PM MDT (22:28 UTC)
Expired
Jul 1, 2013, 7:30 PM MDT
In force
3 hr
Issued by
NWS Pueblo, CO
Area
Storm-based polygon
Flood severity
None

County El Paso County, CO

The radar

The Pueblo radar (KPUX), 85 km from the middle of the area, began a volume at 22:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 1, 5:20 PM MDTFLASH FLOOD1 Nw Manitou Springs, COHIGHWAY 24 CLOSED AT CAVE OF THE WINDS DUE TO ROCKS AND MUD WASHED ACROSS THE ROAD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 52 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 10.5 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2013-07-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 592 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2013-07-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 16 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
592 J/kg
Mixed-layer CIN
-110 J/kg
Mixed-layer LCL
1067 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
16 m²/s²
0-3 km storm-relative helicity
63 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

410 
WGUS55 KPUB 012228
FFWPUB
COC041-020130-
/O.NEW.KPUB.FF.W.0001.130701T2228Z-130702T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
428 PM MDT MON JUL 1 2013

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  WEST CENTRAL EL PASO COUNTY IN EAST CENTRAL COLORADO...

* UNTIL 730 PM MDT

* AT 427 PM MDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED
  THUNDERSTORMS PRODUCING VERY HEAVY RAINFALL ACROSS THE WALDO CANYON
  BURN SCAR. RAINFALL REPORTS OF THREE TO SIX TENTHS OF AN INCH OF
  RAIN OVER THE WALDO CANYON BURN SCAR.

* THIS IS VERY DANGEROUS LIFE THREATENING SITUATION. RUNOFF FROM THIS
  EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. SOME
  LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...COLORADO SPRINGS
  AND CASCADE.

THERE ARE REPORTS OF DEBRIS AND HIGH WATER COMING DOWN WILLIAMS 
CANYON. 

JUST A SMALL AMOUNT OF RAINFALL ON A BURN SCAR CAN LEAD TO FLASH
FLOODING. WATER THAT IS NORMALLY ABSORBED BY THE SOILS AND
VEGETATION...RUNS OFF ALMOST INSTANTLY. THIS CAUSES CREEKS AND
DRAINAGE AREAS TO FLOOD AT A MUCH FASTER RATE THAN NORMAL. IN
ADDITION...THE SOILS IN A BURN SCAR BECOME UNSTABLE WHEN IT RAINS...
SOMETIMES RESULTING IN DEBRIS AND FALLING ROCK. ROADS CAN BE WASHED
OUT BY THE FORCE OF THE RUSHING WATER AND DEBRIS.

LAT...LON 3900 10493 3892 10484 3883 10494 3898 10503

$$
5 follow-up statements
095 
WGUS75 KPUB 012306
FFSPUB

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
506 PM MDT MON JUL 1 2013

COC041-020130-
/O.CON.KPUB.FF.W.0001.000000T0000Z-130702T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
EL PASO CO-
506 PM MDT MON JUL 1 2013

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR WEST CENTRAL EL PASO
COUNTY UNTIL 730 PM MDT...

AT 501 PM MDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED SIGNIFICANT 
DEBRIS ALONG HIGHWAY 24 NEAR MILE MARKER 297.  DEBRIS IS CONTINUING 
TO FLOW IN FOUNTAIN CREEK...WILLIAMS CREEK...AND CAMP CREEK. 

THIS IS A VERY DANGEROUS LIFE THREATENING SITUATION. RUNOFF FROM THIS
EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. SOME LOCATIONS
THAT WILL EXPERIENCE FLOODING INCLUDE...COLORADO SPRINGS AND CASCADE.

CREEKS ARE CONTINUING TO FLOW FAST.  THERE WERE REPORTS OF WATER 
FLOWING ON CANYON AVENUE IN MANITOU SPRINGS.   

JUST A SMALL AMOUNT OF RAINFALL ON A BURN SCAR CAN LEAD TO FLASH
FLOODING. WATER THAT IS NORMALLY ABSORBED BY THE SOILS AND
VEGETATION...RUNS OFF ALMOST INSTANTLY. THIS CAUSES CREEKS AND
DRAINAGE AREAS TO FLOOD AT A MUCH FASTER RATE THAN NORMAL. IN
ADDITION...THE SOILS IN A BURN SCAR BECOME UNSTABLE WHEN IT RAINS...
SOMETIMES RESULTING IN DEBRIS AND FALLING ROCK. ROADS CAN BE WASHED
OUT BY THE FORCE OF THE RUSHING WATER AND DEBRIS.

LAT...LON 3900 10493 3892 10484 3883 10494 3898 10503

$$
261 
WGUS75 KPUB 012329
FFSPUB

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
529 PM MDT MON JUL 1 2013

COC041-020130-
/O.CON.KPUB.FF.W.0001.000000T0000Z-130702T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
EL PASO CO-
529 PM MDT MON JUL 1 2013

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR WEST CENTRAL EL PASO
COUNTY UNTIL 730 PM MDT...

AT 523 PM MDT...HIGHWAY 24 IS CLOSED NEAR CAVE OF THE WINDS DUE TO 
DEBRIS ON THE ROAD FROM FLASH FLOODING.  THERE HAVE BEEN REPORTS OF 
MUD ON SOME STREETS IN MANITOU SPRINGS.  

ANOTHER THUNDERSTORM IS HEADING SOUTH TOWARDS THE BURN SCAR..AND IT 
MAY EACH THE BURN SCAR AROUND 600 PM.  

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...COLORADO
SPRINGS AND CASCADE.

JUST A SMALL AMOUNT OF RAINFALL ON A BURN SCAR CAN LEAD TO FLASH
FLOODING. WATER THAT IS NORMALLY ABSORBED BY THE SOILS AND
VEGETATION...RUNS OFF ALMOST INSTANTLY. THIS CAUSES CREEKS AND
DRAINAGE AREAS TO FLOOD AT A MUCH FASTER RATE THAN NORMAL. IN
ADDITION...THE SOILS IN A BURN SCAR BECOME UNSTABLE WHEN IT RAINS...
SOMETIMES RESULTING IN DEBRIS AND FALLING ROCK. ROADS CAN BE WASHED
OUT BY THE FORCE OF THE RUSHING WATER AND DEBRIS.

LAT...LON 3900 10493 3892 10484 3883 10494 3898 10503

$$
722 
WGUS75 KPUB 012354
FFSPUB

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
554 PM MDT MON JUL 1 2013

COC041-020130-
/O.CON.KPUB.FF.W.0001.000000T0000Z-130702T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
EL PASO CO-
554 PM MDT MON JUL 1 2013

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR WEST CENTRAL EL PASO
COUNTY UNTIL 730 PM MDT...

AT 548 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
A SECOND ROUND OF SHOWERS AND THUNDERSTORMS IS JUST REACHING THE 
NORTH END OF THE WALDO CANYON BURN SCAR.  RADAR INDICATES THIS ROUND 
OF RAINFALL IS CONSIDERABLY LIGHTER THAN THE INTENSE...HEAVY RAIN 
THAT MOVED THROUGH EARLIER.  CURRENT INDICATIONS ARE THAT LESS THAN 
2 TENTHS OF AN INCH OF ADDITIONAL RAINFALL WILL FALL ACROSS THE BURN 
SCAR WITH THIS NEXT ROUND OF SHOWERS.

WHILE THIS AMOUNT OF RAINFALL MAY RESULT IN SOME BRIEF INCREASE IN 
RUNOFF...IT IS CURRENTLY NOT EXPECTED TO WORSEN THE CURRENT FLASH 
FLOOD SITUATION SIGNIFICANTLY.  HOWEVER...PEOPLE IN AND AROUND THE 
BURN SCAR MUST STILL REMAIN VIGILANT.  IF INTENSE...HEAVY RAINFALL 
MOVES INTO YOUR AREA...MOVE TO HIGHER GROUND AT ONCE.

JUST A SMALL AMOUNT OF RAINFALL ON A BURN SCAR CAN LEAD TO FLASH 
FLOODING. WATER THAT IS NORMALLY ABSORBED BY THE SOILS AND 
VEGETATION...RUNS OFF ALMOST INSTANTLY. THIS CAUSES CREEKS AND 
DRAINAGE AREAS TO FLOOD AT A MUCH FASTER RATE THAN NORMAL. IN 
ADDITION...THE SOILS IN A BURN SCAR BECOME UNSTABLE WHEN IT 
RAINS...SOMETIMES RESULTING IN DEBRIS AND FALLING ROCK. ROADS CAN BE 
WASHED OUT BY THE FORCE OF THE RUSHING WATER AND DEBRIS.

LAT...LON 3900 10493 3892 10484 3883 10494 3898 10503

$$
230 
WGUS75 KPUB 020039
FFSPUB

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
639 PM MDT MON JUL 1 2013

COC041-020130-
/O.CON.KPUB.FF.W.0001.000000T0000Z-130702T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
EL PASO CO-
639 PM MDT MON JUL 1 2013

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR WEST CENTRAL EL PASO
COUNTY UNTIL 730 PM MDT...

AT 630 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THAT SHOWERS AND THUNDERSTORMS HAVE MOVED SOUTH OF THE WALDO CANYON 
BURN SCAR...WITH NO ADDITIONAL SHOWERS EVIDENT UPSTREAM.  

THE CURRENT ONGOING FLASH FLOODING IS NOT EXPECTED TO BE AGGRAVATED 
BY THE MOST RECENT ROUND OF SHOWERS THAT JUST MOVED THROUGH...AS 
ADDITIONAL RAINFALL AMOUNTS WERE LESS THAN A FEW HUNDREDTHS.  THE 
ONGOING FLASH FLOOD SITUATION FROM THE EARLIER HEAVIER RAINS WILL 
CONTINUE.

THIS IS A VERY DANGEROUS LIFE THREATENING SITUATION. RUNOFF FROM 
EXCESSIVE RAINFALL HAS CAUSED FLASH FLOODING TO OCCUR. SOME LOCATIONS
THAT HAVE EXPERIENCED FLOODING INCLUDE MANITOU SPRINGS AND 
SURROUNDING AREAS.

JUST A SMALL AMOUNT OF RAINFALL ON A BURN SCAR CAN LEAD TO FLASH 
FLOODING. WATER THAT IS NORMALLY ABSORBED BY THE SOILS AND 
VEGETATION...RUNS OFF ALMOST INSTANTLY. THIS CAUSES CREEKS AND 
DRAINAGE AREAS TO FLOOD AT A MUCH FASTER RATE THAN NORMAL. IN 
ADDITION...THE SOILS IN A BURN SCAR BECOME UNSTABLE WHEN IT 
RAINS...SOMETIMES RESULTING IN DEBRIS AND FALLING ROCK. ROADS CAN BE 
WASHED OUT BY THE FORCE OF THE RUSHING WATER AND DEBRIS.

LAT...LON 3900 10493 3892 10484 3883 10494 3898 10503

$$
126 
WGUS75 KPUB 020126
FFSPUB

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
726 PM MDT MON JUL 1 2013

COC041-020137-
/O.EXP.KPUB.FF.W.0001.000000T0000Z-130702T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
EL PASO CO-
726 PM MDT MON JUL 1 2013

...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR WEST CENTRAL EL
PASO COUNTY WILL BE ALLOWED TO EXPIRE AT 730 PM MDT...

EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. NO 
ADDITIONAL SHOWERS ARE EVIDENT UPSTREAM AT THIS TIME. STREAMS AND 
CREEKS IN THE WARNED AREA WERE RECEDING...ENDING THE FLOOD THREAT. 
IF FLOODING HAS BEEN OBSERVED...PLEASE REPORT IT TO YOUR LOCAL LAW 
ENFORCEMENT AGENCY.

JUST A SMALL AMOUNT OF RAINFALL ON A BURN SCAR CAN LEAD TO FLASH
FLOODING. WATER THAT IS NORMALLY ABSORBED BY THE SOILS AND
VEGETATION...RUNS OFF ALMOST INSTANTLY. THIS CAUSES CREEKS AND
DRAINAGE AREAS TO FLOOD AT A MUCH FASTER RATE THAN NORMAL. IN
ADDITION...THE SOILS IN A BURN SCAR BECOME UNSTABLE WHEN IT RAINS...
SOMETIMES RESULTING IN DEBRIS AND FALLING ROCK. ROADS CAN BE WASHED
OUT BY THE FORCE OF THE RUSHING WATER AND DEBRIS.

LAT...LON 3900 10493 3892 10484 3883 10494 3898 10503

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this flash flood warning went out at Jul 1, 2:52 PM MDT, 1 hour 36 minutes earlier.

Area forecast discussion, Jul 1, 2:52 PM MDT, 1 hour 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
252 PM MDT MON JUL 1 2013

.SHORT TERM...(THIS EVENING THROUGH TUESDAY)
ISSUED AT 248 PM MDT MON JUL 1 2013

CURRENT WATER VAPOR IMAGERY AND UPPER AIR ANALYSIS INDICATING
MODERATE NORTHERLY FLOW ALOFT ACROSS THE STATE AS A HIGH AMPLITUDE
RIDGE PERSISTS ACROSS THE DESERT SOUTHWEST THROUGH THE GREAT BASIN
AND INTERMOUNTAIN WEST REGION WITH AN UPPER LOW AND BROAD UPPER
TROUGH REMAINING IN PLACE ACROSS THE CENTRAL CONUS. WATER VAPOR
IMAGERY ALSO INDICATING AN EMBEDDED SHORT WAVE DIGGING DOWN THE BACK
SIDE OF THE UPPER RIDGE ACROSS THE ROCKIES AT THIS TIME. CURRENT
SATELLITE AND RADAR DATA INDICATING SHOWERS AND THUNDERSTORMS ACROSS
SOUTH CENTRAL WYOMING AND INTO THE NORTHERN FRONT RANGE WITH MORE
CONVECTION ACROSS THE SOUTHEASTERN MTS AT THIS TIME. FURTHER
EAST...MORNING CONVECTION HAS KEPT TEMPERATURE RATHER COOL FOR EARLY
JULY STANDARDS WITH READINGS IN THE 60S TO MID 70S AT THIS TIME.

TONIGHT...HAVE STAYED CLOSER TO THE HIGHER RES MODELS WHICH KEEP
CONVECTION THROUGH THE LATE EVENING TIED TO AREAS OVER AND NEAR THE
HIGHER TERRAIN WITH BEST COVERAGE ACROSS THE EASTERN MTS AS THE
EMBEDDED SHORT WAVE CONTINUES TO MOVE SOUTH. THE BRISK NORTHERLY
FLOW ALOFT OWNING TO BULK SHEARS AROUND 40KTS...THOUGH THE MODEST
INSTABILITY SHOULD LIMIT STORM STRENGTH AND DURATION OVER THE AREA.
HOWEVER...STILL CAN NOT RULE OUT A FEW STRONGER STORMS PRODUCING
BRIEF HEAVY RAINFALL AND SMALL HAIL...WHICH WILL STILL POSE THE
POTENTIAL FOR LOCALIZED FLASH FLOODING ACROSS THE WALDO AND OTHER
RECENT BURN SCARS OF SOUTHEAST AND SOUTH CENTRAL COLORADO. HAVE ALSO
KEPT SLIGHT POPS ACROSS THE FAR SOUTHEAST THROUGH THE OVERNIGHT
HOURS...AS MODEL SOUNDINGS INDICATING THE POTENTIAL FOR ELEVATED
CONVECTION WITH H7 WAA DEVELOPING LATER TONIGHT.

MORE OF THE SAME FOR TOMORROW...WITH MODERATE NORTHERLY FLOW ALOFT
PERSISTING AS UPPER LEVEL RIDGING AND CENTRAL CONUS TROUGH SLOWLY
MOVE EAST. MODELS INDICATING SOME DRYING ALOFT MIXING DOWN ACROSS
THE AREA WITH MODEST INSTABILITY AND CAPES BETWEEN 400-800 J/KG
PROGGED ACROSS THE AREA. BEST COVERAGE OF STORMS TO REMAIN OVER AND
NEAR THE HIGHER TERRAIN WITH ENOUGH SHEAR TO PRODUCE A FEW STRONGER
STORMS. TEMPS ALOFT PROGGED TO WARM SLIGHTLY AND SHOULD SEE TEMPS A
FEW DEGREES WARMER THAN TODAY...THOUGH STILL BELOW SEASONAL
LEVELS...ESPECIALLY ACROSS THE EASTERN PLAINS.

.LONG TERM...(TUESDAY NIGHT THROUGH MONDAY)
ISSUED AT 248 PM MDT MON JUL 1 2013

TUESDAY NIGHT-WEDNESDAY NIGHT...THE UPPER LEVEL RIDGE AXIS REMAINS
THROUGH THE GREAT BASIN AND NORTHERN ROCKIES WITH CLOSED UPPER LOW
OVER IOWA AND MEANDERING SLOWLY NORTHEAST. OVER COLORADO...NORTHERLY
FLOW ALOFT WILL CONTINUE DURING THE EARLY PORTION OF THE EXTENDED
PERIOD. BOTH GFS AND ECMWF CONTINUE TO SHOW SOME WEAK DISTURBANCES
AND MID LEVEL MOISTURE TRAPPED UNDERNEATH THE RIDGE. AT THE
SURFACE...EAST TO SOUTHEAST WINDS CONTINUE WITH SURFACE DEWPOINTS
PROGGED TO BE IN THE MID 40S TO LOWER 50S. WILL CONTINUE TO SEE
DIURNAL THUNDERSTORM DEVELOPMENT...ESPECIALLY IN AND NEAR THE
MOUNTAINS. SHOULD SEE TEMPERATURES BEGIN TO WARM SOME ON
WEDNESDAY...SO HAVE BUMPED UP HIGH TEMPS A FEW DEGREES.

THURSDAY-MONDAY...UPPER RIDGE AXIS IS FLATTENED AS STRONG UPPER TROF
MOVES INTO THE PACIFIC NORTHWEST. ISOLATED TO WIDELY SCATTERED
THUNDERSTORMS ARE POSSIBLE EACH AFTERNOON AND EVENING...WITH
CONVECTION POSSIBLY MORE WIDESPREAD SATURDAY AFTERNOON AND EVENING
AS A PIECE OF ENERGY MOVES THROUGH COLORADO DURING THE AFTERNOON.
DIFFICULT TO TIME THE WEAK WAVES MOVING THROUGH THE FLOW HOWEVER.
MOST OF THE THUNDERSTORM ACTIVITY WILL BE CONFINED TO THE MOUNTAINS
AND ADJACENT AREAS THROUGH THE PERIOD...THOUGH A FEW STORMS COULD
MAKE IT OFF THE MOUNTAINS AND ONTO THE PLAINS. ALSO NOTE THAT THE
ECMWF IS QUITE A BIT DRIER THAN THE GFS DURING THIS TIMEFRAME.

TEMPERATURES DURING THIS PERIOD RETURN TO LEVELS THAT ARE AT OR
ABOVE SEASONAL AVERAGES. STARK

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z TUESDAY EVENING)
ISSUED AT 248 PM MDT MON JUL 1 2013

ISOLATED TO SCATTERED STORMS TO CONTINUE OVER AND NEAR THE HIGHER
TERRAIN THROUGH THE LATE EVENING...WITH PARTIAL CLEARING
OVERNIGHT...SAVE THE FAR SE PLAINS WHERE A FEW ELEVATED STORMS WILL
REMAIN POSSIBLE THROUGH THE OVERNIGHT. STILL COULD SEE SOME LOCALLY
HEAVY RAIN AND BRIEF MVFR TO POTENTIALLY IFR CONDITIONS WITH
STORMS...MAINLY AT COS AND ALS. MORE OF THE SAME EXPECTED TOMORROW
WITH SCATTERED LATE MORNING AND AFTERNOON CONVECTION OVER AND NEAR
THE HIGHER TERRAIN.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...MW
LONG TERM...STARK
AVIATION...MW
Hazardous weather outlook, Jul 1, 11:43 AM MDT, 4 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
1143 AM MDT MON JUL 1 2013

COZ058>089-093>099-021400-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
1143 AM MDT MON JUL 1 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS CAN BE EXPECTED ACROSS THE AREA THIS
AFTERNOON AND EVENING. THE MAIN THREATS FROM STORMS WILL BE
CLOUD TO GROUND LIGHTNING AND LOCALLY HEAVY RAINFALL. THE
STRONGEST STORMS WILL ALSO BE CAPABLE OF PRODUCING SMALL HAIL
TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 45 MPH.

THERE IS ALSO THE POTENTIAL FOR LOCALIZED FLASH FLOODING TODAY.
THE HIGHEST RISK FOR FLOODING WILL BE OVER THE PIKES PEAK
REGION...PARTICULARLY THE BLACK FOREST AND WALDO CANYON BURN
SCAR AREAS. RESIDENTS AND VISITORS TO THIS AREA SHOULD PAY CLOSE
ATTENTION TO THE LATEST WEATHER INFORMATION...AND BE PREPARED TO
TAKE ACTION IF AN ADVISORY OR WARNING IS ISSUED FOR THEIR AREA.
WHILE THE RISK OF FLOODING IS LOWER ACROSS THE REST OF SOUTHEAST
COLORADO...THERE WILL ALSO BE A HEIGHTENED RISK FROM ANY STRONG
STORMS THAT DEVELOP LATER TODAY...PARTICULARLY OVER THE BURN SCAR
AREAS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED EACH DAY...WITH
THE HIGHEST CHANCES FOR PRECIPITATION BEING OVER AND NEAR THE
MOUNTAINS. THE MAIN THREATS FROM STORMS WILL BE CLOUD TO GROUND
LIGHTNING AND WIND GUSTS TO AROUND 45 MPH. A FEW OF THE STRONGER
STORMS MAY ALSO PRODUCE SMALL HAIL. LOCALLY HEAVY RAINFALL WILL
ALSO BE POSSIBLE...AND WILL BE OF PARTICULAR CONCERN ON THE BURN
SCARS.

WITH THE INCREASED POTENTIAL FOR THUNDERSTORMS THROUGH THE HOLIDAY
WEEK...THOSE WITH ACTIVITIES IN AND NEAR THE BURN SCARS SHOULD
REMAIN VIGILANT FOR THE POTENTIAL FOR HEAVY RAINFALL AND FLASH
FLOODING. MAKE SURE YOU HAVE A PLAN OF ACTION SHOULD HEAVY RAIN
OCCUR OR A FLASH FLOOD WARNING IS ISSUED.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE
POSSIBLE THIS AFTERNOON AND EVENING.

23/23

In the hours before

Special weather statement, Jul 1, 11:06 AM MDT, 5 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
1106 AM MDT MON JUL 1 2013

COZ094-011730-
EASTERN LAS ANIMAS COUNTY-
1106 AM MDT MON JUL 1 2013

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  EASTERN LAS ANIMAS COUNTY IN SOUTHEAST COLORADO...

AT 1102 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 19 MILES NORTHWEST OF KIM...OR 38 MILES SOUTH OF
LA JUNTA...WHICH WAS MOVING TOWARD THE SOUTH AT 30 MPH.

THE STRONG STORM WILL IMPACT MAINLY RURAL AREAS OF CENTRAL LAS ANIMAS
COUNTY.

PENNY TO NICKEL SIZE HAIL...AND HEAVY RAIN ARE EXPECTED WITH THIS
STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

STARK
Special weather statement, Jul 1, 3:13 PM MDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
313 PM MDT MON JUL 1 2013

COZ081-084-085-012145-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW
7400 FT-NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN
7500 AND 11000 FT-
313 PM MDT MON JUL 1 2013

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  EAST CENTRAL TELLER COUNTY IN CENTRAL COLORADO...
  WEST CENTRAL EL PASO COUNTY IN EAST CENTRAL COLORADO...
   THIS INCLUDES...WEST CENTRAL COLORADO SPRINGS.

AT 308 PM MDT...A THUNDERSTORM WAS APPROACHING THE WALDO CANYON BURN
SCAR.  PRECIPITATION TOTALS OF ONE TENTH TO TWO TENTHS OF AN INCH
ARE EXPECTED OVER THE SOUTHWEST PORTION OF THE BURN SCAR. THE
THUNDERSTORM WAS NEAR CHIPITA PARK...OR 11 MILES NORTHWEST OF
COLORADO SPRINGS...AND WAS MOVING TOWARD THE SOUTHEAST AT 40 MPH.

LOCATIONS IMPACTED INCLUDE...
  EXTREME WEST CENTRAL COLORADO SPRINGS.
Special weather statement, Jul 1, 3:38 PM MDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
338 PM MDT MON JUL 1 2013

COZ081-084-085-012200-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW
7400 FT-NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN
7500 AND 11000 FT-
338 PM MDT MON JUL 1 2013

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  WEST CENTRAL EL PASO COUNTY IN EAST CENTRAL COLORADO...
   THIS INCLUDES...WEST CENTRAL COLORADO SPRINGS.

A THUNDERSTORM IS APPROACHING THE WALDO CANYON BURN SCAR FROM THE
NORTH.  PRECIPITATION TOTALS FROM THIS STORM ARE EXPECTED TO BE LESS
THAN TWO TENTHS OF AN INCH.

AT 332 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM 5 MILES SOUTHWEST OF MONUMENT...OR 15 MILES NORTHWEST
OF COLORADO SPRINGS...WHICH WAS MOVING TOWARD THE SOUTH AT 30 MPH.

LOCATIONS IMPACTED INCLUDE...
  CASCADE.
  EXTREME WEST CENTRAL COLORADO SPRINGS.

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 1, 4:11 PM MDTAreal Flood AdvisoryPUBEl Paso49 min

Nearby

Flash Flood Warnings in Colorado, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.